Hail, Carroll
- When
- July 23, 3:38 PM EST
- Where
- Carroll County, 2.61 mi WNW of Gladesboro
- Measured
- 0.75 in hail
- Reported by
- Public
- Coordinates
- 36.740, -80.690
Isolated severe storms developed during the evening along a weak boundary as low-level moisture and instability remained high.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS RNK wrote it up.
Isolated severe storms developed during the evening along a weak boundary as low-level moisture and instability remained high.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before the first event at Jul 23, 12:45 PM EST, 2 hours 53 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BLACKSBURG VA 145 PM EDT WED JUL 23 2014 .SYNOPSIS... CYCLONIC FLOW ALOFT WILL PREVAIL ACROSS THE EASTERN UNITED STATES THROUGH THURSDAY...DOWNSTREAM OF AN UPPER LEVEL RIDGE ANCHORED OVER THE ROCKIES. WEAK UNIDIRECTIONAL FLOW ALOFT WILL PREVAIL ON FRIDAY AND SATURDAY AS THE UPSTREAM RIDGE FLATTENS AND EXTENDS EASTWARD INTO THE CENTRAL MISSISSIPPI RIVER VALLEY. && .NEAR TERM /THROUGH TONIGHT/... AS OF 1145 AM EDT WEDNESDAY... AFTERNOON: LOW-TOPPED SHOWERS PROGRESSING TOWARD THE WV/VA BORDER THIS MORNING ARE A RESULT OF ORORGRAPHIC ASCENT VIA WEST/NW LOW- LEVEL FLOW AND A SMALL AMPLITUDE TROUGH AT 700 MB...IN THE PRESENCE OF 500-100 J/KG MLCAPE ASSOCIATED WITH A VERY MOIST BOUNDARY LAYER. EXPECT THIS ACTIVITY TO PERSIST ON THE HIGHER RIDGES ALONG THE WV/VA BORDER THROUGH EARLY AFTERNOON...WITH LITTLE OR NO ACTIVITY ELSEWHERE THROUGH MID AFTERNOON. EXPECT HIGHS IN THE UPPER 80S TO LOWER 90S IN THE NC/VA PIEDMONT. EVENING: STRENGTHENING CYCLONIC FLOW ALOFT OVER THE OH VALLEY AND WESTERN MID-ATLANTIC LATE THIS AFT/EVE WILL RESULT IN A GRADUAL INCREASE IN SYNOPTIC ASCENT FROM THE WEST VIA DPVA ASSOC/W SMALL AMPLITUDE SHORTWAVES AND STRENGTHENING CYCLONIC SHEAR VORTICITY. A COLD FRONT ATTENDANT THE AMPLIFYING UPPER LEVEL TROUGH EXTENDED SOUTHWEST FROM THE LOWER GREAT LAKES THROUGH CENTRAL IN AND SOUTHERN IL AT 15Z WILL PROGRESS SOUTHEAST INTO KY/WV AND SOUTHERN OH/PA BY 00Z THIS EVENING...WITH A PRONOUNCED PRE-FRONTAL TROUGH DEVELOPING EAST OF THE BLUE RIDGE IN VA/NC. WITH THE ABOVE IN MIND...EXPECT THE BEST CHANCE FOR CONVECTION IN THE RNK CWA TO BE LATE THIS AFT/EVE IN VICINITY OF THE WV/VA BORDER WHERE MODERATE DIURNAL DESTABILIZATION (1000-1500 J/KG) IS EXPECTED AS STEEP MID- LEVEL LAPSE RATES ADVECT EAST ATOP A SEASONABLY MOIST BOUNDARY LAYER IN THE PRESENCE OF STRENGTHENING SYNOPTIC ASCENT. EXPECT A MUCH LOWER POTENTIAL FOR CONVECTION EAST OF THE APPALACHIANS WHERE FORCING FOR ASCENT WILL BE CONFINED TO SHALLOW CONVERGENCE ASSOC/W THE PRE-FRONTAL TROUGH AND WHERE WEAK MID-LEVEL LAPSE RATES WILL TEMPER DESTABILIZATION. SEVERE POTENTIAL: RELATIVELY STEEP MID-LEVEL LAPSE RATES OF 6.0-6.5 C/KM...MODERATE INSTABILITY...AND 0-6 KM SHEAR OF 20-30 KT WOULD SUPPORT A POTENTIAL FOR MARGINALLY SEVERE HAIL AND/OR ISOLD DOWNBURSTS IN ASSOCIATION WITH ANY VIGOROUS UPDRAFTS /DEEP CONVECTION/ THAT DEVELOPS ALONG AND AHEAD OF THE FRONT LATE THIS AFTERNOON AND EVENING FROM THE OH VALLEY EAST INTO THE APPALACHIANS. -VINCENT TONIGHT...STILL WILL SEE SOME CONVECTION AROUND BUT DISSIPATING OUT EAST AFTER MIDNIGHT. FRONTAL BOUNDARY WILL MAKE ITS WAY TOWARD THE WV/KY LINE BY THU MORNING...AND MODELS AGREE THAT PRECIP WILL BE IN THE SE WV/FAR SW VA CORRIDOR BY LATE TONIGHT SO HAVE KEPT LIKELY POPS HERE FADING TO SLIGHT CHANCE EAST OF THE BLUE RIDGE. MORE CLOUD COVER AND HIGH DEWPOINTS WILL KEEP LOWS ELEVATED IN THE MID 60S TO LOWER 70S. -WP && .SHORT TERM /THURSDAY THROUGH SATURDAY NIGHT/... AS OF 345 AM EDT WEDNESDAY... WILL START THURSDAY OFF WITH THE COLD FRONT MAKING ITS WAY ACROSS WEST VIRGINIA TOWARD OUR AREA. WITH THE FRONT IN SUCH CLOSE PROXIMITY...WILL ALREADY HAVE SPOTTY SHOWERS AND A FEW THUNDERSTORMS PASSING MAINLY ACROSS THE MOUNTAINS BY SUNRISE...WITH COVERAGE INCREASING THROUGH LATE MORNING AS THE FRONT ENTERS OUR AREA AND DAYTIME HEATING INCREASES. WHILE MUCH OF OUR AREA WILL EXPERIENCE RAINFALL DURING THE MORNING AND AFTERNOON...BELIEVE INSTABILITY WILL BE MORE MUTED COMPARED TO WEDNESDAY DUE IN PART TO THE INCREASED CLOUD COVER. AS SUCH...MOST OF THE THUNDERSTORM ACTIVITY THAT DEVELOPS ACROSS THE MOUNTAINS WILL BE WEAK...ALTHOUGH CANNOT RULE OUT A FEW STRONG STORMS ACROSS THE SOUTHSIDE DURING THE AFTERNOON/ EVENING WHERE HEATING AND INSTABILITY WILL BE STRONGEST. AFTERNOON HIGHS WILL RANGE FROM THE MID 70S ACROSS THE MOUNTAINS TO THE MID 80S ACROSS THE SOUTHSIDE. THE COLD FRONT IS EXPECTED TO SHIFT SOUTH OF OUR AREA THURSDAY NIGHT BEFORE STALLING ACROSS THE CAROLINAS FRIDAY MORNING. REGARDLESS... HIGH PRESSURE BUILDING IN BEHIND THE FRONT IS NOT VERY STRONG...AND WITH MID TO UPPER 60 DEGREE DEWPOINTS LINGERING ACROSS THE SOUTHSIDE...MAY STILL SEE A FEW SHOWERS AND ISOLATED THUNDERSTORMS DEVELOP WITH AFTERNOON HEATING. OTHERWISE...INCREASED SUNSHINE WILL HELP AFTERNOON HIGHS REACH NEAR NORMAL FOR LATE JULY...WITH TEMPERATURES RANGING FROM THE UPPER 70S WEST TO THE UPPER 80S EAST. WIND FLOW ALOFT WILL SHIFT NORTHWESTERLY FRIDAY AS AN UPPER LEVEL TROUGH PASSES EAST ACROSS THE GREAT LAKES...WHILE A LARGE DOME OF HIGH PRESSURE REMAINS SITUATED OVER THE SOUTHWEST U.S. THIS WILL OPEN THE DOOR FOR UPPER LEVEL DISTURBANCES TO ENTER THE AREA FROM THE MIDWEST FOR THE WEEKEND. THE NAM/ECMWF/CANADIAN MODELS ALL ARE PICKING UP ON ONE DISTURBANCE APPROACHING BY SUNRISE SATURDAY...MOST LIKELY TRIGGERING A BAND OF STORMS THAT WILL BE SIGNIFICANTLY WEAKENED AS IT ENTERS OUR SOUTHEAST WEST VIRGINIA/MOUNTAIN EMPIRE COUNTIES. STILL NOT ENTIRELY CONFIDENT IN THIS SCENARIO PLAYING OUT AT THIS POINT...SO WILL STICK WITH A SLIGHT CHANCE OF SHOWERS AND STORMS FOR SATURDAY MORNING. MORE DISTURBANCES ARE SLATED TO ARRIVE ON SATURDAY AND SATURDAY NIGHT...ALTHOUGH TIMING OF THESE DISTURBANCES THIS FAR IN ADVANCE IS ALWAYS DIFFICULT. && .LONG TERM /SUNDAY THROUGH TUESDAY/... AS OF 400 PM EDT TUESDAY... INTO EARLY NEXT WEEK...THE AREA REMAINS VULNERABLE TO NW FLOW DISTURBANCES TRACKING AROUND THE LARGE WESTERN/CENTRAL CONUS UPPER RIDGE. A PARTICULARLY STRONG DISTURBANCE...NOTED BY ALL THE MODELS...PROMISES TO AMPLIFY THE EASTERN LONG WAVE TROUGH...A FEATURE THAT SHOULD KEEP CONDITIONS UNSETTLED WITH NEAR TO SLIGHTLY BELOW NORMAL TEMPERATURES WHILE THE EXTREME HEAT REMAINS WELL TO OUR WEST AND WELL AWAY FROM OUR PART OF THE COUNTRY. THE BEST CHANCE FOR SHOWERS/STORMS LOOKS TO BE SUNDAY AS THE SURFACE FRONT ASSOCIATED WITH THE STRONG DISTURBANCE CROSSES THE FORECAST AREA FROM THE NORTHWEST. POTENTIAL EXISTS FOR STORMS TO BE ORGANIZED WITH UPSTREAM MCS IMPACTING THE FORECAST AREA. GENERALLY FOLLOWED HPC GUIDANCE THROUGH THE PERIOD. TRENDED POPS UP FOR SUNDAYS FROPA...THEN DOWN FOR A DAY OR TWO AFTER SUNDAYS FRONTAL PASSAGE. TENDENCY FOR FRONTAL PASSAGES IS TO BRING SOME DOWNTIME AS WITH RESPECT TO POPS BEFORE MOISTURE AND INSTABILITY CAN RETURN. && .AVIATION /18Z WEDNESDAY THROUGH MONDAY/... AS OF 125 PM EDT WEDNESDAY... SCATTERED CONVECTION BEGINNING TO DEVELOP ACROSS HIGHER TERRAIN OF WESTERN CWA SO HAVE KEPT VCTS AT ROA/BCB/BLF/LWB WITHIN NEXT 1-2 HOURSRR. THE CONVECTION WILL WANE LATE AFTERNOON/EARLY EVENING BEFORE FRONTAL PRECIP ARRIVES AFTER MIDNIGHT IN THE BLF/LWB CORRIDOR. EXTENDED AVIATION DISCUSSION... NEXT NORTHERN STREAM UPPER TROUGH AND ITS ASSOCIATED COLD FRONT WILL APPROACH WORK THROUGH THE REGION ON THURSDAY. THIS WILL BRING THE BEST CHANCES OF MORE WIDESPREAD SHOWERS TO THE MOUNTAINS AND PERHAPS SOME DEEPER CONVECTION EAST OF THE BLUE RIDGE PENDING TIMING OF THE BOUNDARY THURSDAY AFTERNOON. AIRMASS WILL DRY OUT BEHIND THE FRONT GOING INTO FRIDAY- SATURDAY. OVERALL EXPECT SUB VFR AT TIMES THURSDAY WITH SHRA/TSRA AND MAYBE SOME FOG THU NIGHT...FOLLOWED BY VFR FRI- SAT OUTSIDE OF ANY VALLEY FOG AT KLWB/KBCB EACH MORNING. && .EQUIPMENT... AS OF 405 AM EDT WEDNESDAY... KFCX RADAR IS DOWN. TECHNICIANS WILL AGAIN BE WORKING ON THE RADAR TODAY.. && .RNK WATCHES/WARNINGS/ADVISORIES... VA...NONE. NC...NONE. WV...NONE. && SYNOPSIS...JH/WP NEAR TERM...WP SHORT TERM...NF LONG TERM...PM AVIATION...PC/WP EQUIPMENT...PH/WP
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BLACKSBURG VA 419 AM EDT WED JUL 23 2014 NCZ001>004-018>020-VAZ007-009>020-022>024-032>035-043-WVZ042>045- 240830- ASHE-ALLEGHANY NC-SURRY-STOKES-WATAUGA-WILKES-YADKIN-TAZEWELL-SMYTH- BLAND-GILES-WYTHE-PULASKI-MONTGOMERY-GRAYSON-CARROLL-FLOYD-CRAIG- ALLEGHANY VA-BATH-ROANOKE-BOTETOURT-ROCKBRIDGE-PATRICK-FRANKLIN- BEDFORD-AMHERST-HENRY-MERCER-SUMMERS-MONROE-GREENBRIER- 419 AM EDT WED JUL 23 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT. THUNDERSTORMS WILL FIRE UP THIS AFTERNOON. SOME OF THEM COULD BECOME STRONG TO SEVERE. MAIN THREAT WILL BE DAMAGING WINDS...ALTHOUGH ISOLATED FLOODING IS POSSIBLE AS WELL. LATE TONIGHT...A LINE OF STORMS WILL APPROACH THE MOUNTAINS...WITH STRONG WINDS POSSIBLE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER LOW AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ005-006-VAZ044>047-058-059-240830- ROCKINGHAM-CASWELL-PITTSYLVANIA-CAMPBELL-APPOMATTOX-BUCKINGHAM- HALIFAX-CHARLOTTE- 419 AM EDT WED JUL 23 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...CENTRAL VIRGINIA AND SOUTH CENTRAL VIRGINIA. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER LOW AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. A COLD FRONT ARRIVES THURSDAY WHICH WILL BRING AN ISOLATED RISK FOR SEVERE STORMS...WITH DAMAGING WINDS THE MAIN THREAT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
333 PM EDT WED JUL 23 2014
VAZ033-034-232000-
FRANKLIN VA-BEDFORD VA-
333 PM EDT WED JUL 23 2014
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* SPECIAL WEATHER STATEMENT FOR...
NORTHEASTERN FRANKLIN COUNTY IN WEST CENTRAL VIRGINIA...
SOUTHWESTERN BEDFORD COUNTY IN SOUTH CENTRAL VIRGINIA...
* UNTIL 400 PM EDT
* AT 332 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR MONETA...MOVING TO THE SOUTHEAST AT 30
MPH.
* WIND GUSTS UP TO 30 MPH ARE EXPECTED WITH THIS STORM. VERY HEAVY
RAIN IS FALLING...AND WILL CAUSE WATER TO POND ON ROADWAYS AND
QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
* LOCATIONS IMPACTED INCLUDE...
MONETA...
AND GOODVIEW.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF ON OR NEAR THE CENTRAL OR WESTERN PORTIONS OF SMITH MOUNTAIN
LAKE...GET OUT OF THE WATER AND MOVE INSIDE A STURDY SHELTER NOW. IF
YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY
LIGHTNING.
&&
LAT...LON 3705 7946 3706 7949 3705 7948 3702 7949
3704 7952 3704 7959 3702 7961 3714 7979
3724 7971 3712 7940
TIME...MOT...LOC 1930Z 303DEG 24KT 3718 7968
DSSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 335 PM EDT WED JUL 23 2014 VAZ023-034-232000- BEDFORD VA-BOTETOURT VA- 335 PM EDT WED JUL 23 2014 THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A * SPECIAL WEATHER STATEMENT FOR... WEST CENTRAL BEDFORD COUNTY IN SOUTH CENTRAL VIRGINIA... SOUTHEASTERN BOTETOURT COUNTY IN WEST CENTRAL VIRGINIA... * UNTIL 400 PM EDT * AT 334 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR NACE...MOVING TO THE EAST AT 20 MPH. * PEA SIZE HAIL AND WIND GUSTS UP TO 30 MPH ARE EXPECTED WITH THIS STORM. VERY HEAVY RAIN IS FALLING...AND WILL CAUSE WATER TO POND ON ROADWAYS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. * LOCATIONS IMPACTED INCLUDE... MONTVALE... TROUTVILLE... THAXTON... BLUE RIDGE... AND LITHIA. LAT...LON 3739 7990 3749 7983 3748 7954 3727 7966 TIME...MOT...LOC 1933Z 291DEG 16KT 3743 7980 DS
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 403 PM EDT WED JUL 23 2014 VAZ016-017-032-043-232100- FLOYD VA-HENRY VA-PATRICK VA-CARROLL VA- 403 PM EDT WED JUL 23 2014 THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A * SPECIAL WEATHER STATEMENT FOR... SOUTH CENTRAL FLOYD COUNTY IN SOUTHWEST VIRGINIA... WEST CENTRAL HENRY COUNTY IN SOUTH CENTRAL VIRGINIA... NORTHEASTERN PATRICK COUNTY IN SOUTHWEST VIRGINIA... EASTERN CARROLL COUNTY IN SOUTHWEST VIRGINIA... * UNTIL 500 PM EDT * AT 402 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR MEADOWS OF DAN TO NEAR BUFFALO RIDGE...MOVING TO THE EAST AT 15 MPH. * WIND GUSTS UP TO 30 MPH ARE EXPECTED WITH THESE STORMS. VERY HEAVY RAIN IS FALLING...AND WILL CAUSE WATER TO POND ON ROADWAYS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. * LOCATIONS IMPACTED INCLUDE... WOOLWINE... COLLINSVILLE... LAUREL FORK... STANLEYTOWN... AND SANVILLE. LAT...LON 3674 7987 3662 8001 3669 8059 3684 8035 TIME...MOT...LOC 2001Z 276DEG 12KT 3676 8044 3673 8017 DS
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 412 PM EDT WED JUL 23 2014 VAZ023-034-232045- BEDFORD VA-BOTETOURT VA- 412 PM EDT WED JUL 23 2014 THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A * SPECIAL WEATHER STATEMENT FOR... NORTH CENTRAL BEDFORD COUNTY IN SOUTH CENTRAL VIRGINIA... SOUTHEASTERN BOTETOURT COUNTY IN WEST CENTRAL VIRGINIA... * UNTIL 445 PM EDT * AT 412 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR SEDALIA...MOVING TO THE EAST AT 15 MPH. * PEA SIZE HAIL AND WIND GUSTS UP TO 30 MPH ARE EXPECTED WITH THIS STORM. VERY HEAVY RAIN IS FALLING...AND WILL CAUSE WATER TO POND ON ROADWAYS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. * LOCATIONS IMPACTED INCLUDE... SEDALIA. LAT...LON 3744 7964 3753 7962 3753 7937 3737 7944 TIME...MOT...LOC 2010Z 276DEG 12KT 3747 7956 DS
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 417 PM EDT WED JUL 23 2014 NCZ020-232045- YADKIN NC- 417 PM EDT WED JUL 23 2014 THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A * SPECIAL WEATHER STATEMENT FOR... SOUTHWESTERN YADKIN COUNTY IN NORTHWEST NORTH CAROLINA... * UNTIL 445 PM EDT * AT 417 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR BROOKS CROSSROADS...MOVING TO THE EAST AT 10 MPH. * PEA SIZE HAIL AND WIND GUSTS UP TO 30 MPH ARE EXPECTED WITH THIS STORM. VERY HEAVY RAIN IS FALLING...AND WILL CAUSE WATER TO POND ON ROADWAYS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. * LOCATIONS IMPACTED INCLUDE... YADKINVILLE... AND BROOKS CROSSROADS. LAT...LON 3609 8082 3619 8080 3618 8060 3605 8064 TIME...MOT...LOC 2015Z 280DEG 10KT 3613 8075 DS
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
419 PM EDT WED JUL 23 2014
VAZ016-232045-
CARROLL VA-
419 PM EDT WED JUL 23 2014
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* SPECIAL WEATHER STATEMENT FOR...
SOUTHERN CARROLL COUNTY IN SOUTHWEST VIRGINIA...
* UNTIL 445 PM EDT
* AT 419 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR FANCY GAP TO
NEAR PIPERS GAP...MOVING TO THE EAST AT 15 MPH.
* WIND GUSTS UP TO 30 MPH ARE EXPECTED WITH THESE STORMS. VERY HEAVY
RAIN IS FALLING...AND WILL CAUSE WATER TO POND ON ROADWAYS AND
QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
* LOCATIONS IMPACTED INCLUDE...
GALAX CITY...
FANCY GAP...
AND PIPERS GAP.
LAT...LON 3667 8095 3668 8094 3674 8072 3667 8055
3660 8085
TIME...MOT...LOC 2017Z 281DEG 13KT 3669 8072 3667 8087
DSThe national radar mosaic for the moment the first event began.
2 hail, 1 thunderstorm wind. Local standard time, as filed.
A report was made of numerous large trees blown down by thunderstorm winds at Peak of Otter Lodge and along Highway 43.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Virginia in 2014Every state in 2014This day in weather historyWarnings in Virginia, July 2014
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 536024, 536019, 536023.